MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; MARYLAND BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST; MARYLAND BIPOLAR FORCEPS
Model Number 470172-16
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the da vinci product with an alleged issue to perform failure analysis.The maryland bipolar forceps instrument has been returned and evaluated by the failure analysis (fa) team.The instrument was found to have a broken tube at the proximal clevis.A broken piece, measuring roughly 0.315" x 0.091" in size.Thermal damage was not observed.Additionally, a component adjacent to the instrument was found to have a dislodged proximal clevis.The probable root cause of a broken tube extension is attributed to damage during use, which may result from inadvertent collisions with other instruments, instruments driven outside the field of view, or using the mcs instrument to retract anatomy.The mcs instrument has an over molded design at the tube extension location, which can allow cleaning chemicals to seep into the main tube/extension tube interface that enable prolonged chemical exposure and hence accelerate material degradation.Adequate rinsing during the cleaning process is critical to ensure all chemicals have been removed from this over molded area.Applying excessive force on the mcs instrument tips during handling, insertion, usage (overloading), or removal can cause breakage.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the maryland bipolar forceps instrument was not identified.The procedure was completed with no reported injury.

Brand Name
ENDOWRIST
Common Device Name
MARYLAND BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25024519
Report Number2955842-2026-23234
Device Sequence Number10126798
Product Code NAY
UDI-Device Identifier00886874112281
UDI-Public(01)00886874112281(11)210624(10)N10210628
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470172-16
Device Catalogue Number470172
Device Lot NumberN10210628 0058
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2026
Initial Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown